Cyclizine

662
  0%
  0

Tags

In 2010, I was diagnosed with Primary Sjogren Syndrome (PSS)   PSS is an autoimmune disease, affecting my joints and lungs. My doctor prescribed hydroxychloroquine (Plaquenil) and Azathioprine, but over the years, the two medications caused...

In 2010, I was diagnosed with Primary Sjogren Syndrome (PSS)   PSS is an autoimmune disease, affecting my joints and lungs. My doctor prescribed hydroxychloroquine (Plaquenil) and Azathioprine, but over the years, the two medications caused nausea, vomiting and dizziness.

Then in November 2012, I was admitted to Northern General Hospital suffering from pneumonia and pleurisy. I was in the hospital for over two weeks, during that time my husband hardly left my side, he washed, fed and bathed me nearly every day, making sure I was comfortable.  He also assisted the specialist during my thoracentesis procedure, as there was no other medical staff available to help that night.  My husband contributed to calm my nerves and contributed to keeping me still during the proceedings; the specialist doctor inserts the needle into my back and into the area of my chest where imaging tests detect fluids.  It seems I had pockets of fluids spread around my lungs, which was drained and put in one pocket.  The specialist doctor removed fluid from my lungs and sends it to be analysed to check for the presence of infections. I was given two, maybe three different types of antibiotics before one of them worked.

I continued to suffer from nausea and vomiting. As a result, my GP prescribed cyclizine tablets.   After months of taking cyclizine, I began getting symptoms such as blurred vision;  involuntary jerky movements, increase memory problem, urinary retention, speech problems, ear problem, disorientation, breathing problem, loss of balance, tremors, affecting my head, hands, feet and face.

In 2014 I was admitted to the hospital, the doctor requested an  MRI scan that same day because he believed I  had either Huntington's disease (HD) or a Stroke. I was told to stop taking cyclizine immediately.

After my MRI, I was carried to the Neurology Ward. My husband said afterwards that two hospital staff came to observe my behaviour because the Neurologists were concerned about my condition.  The Neurologist diagnosed my symptoms as 'Chorea,' chorea is a Neurological disorder characterised by involuntary jerky movements affecting mainly the shoulders, hips, and face, all the symptoms were due to cyclizine. I spent a week in the hospital

While I was in the hospital one of the hospital staff videotaped me; he told my husband that the video was for student reference.   I've asked for a copy of the original video, but the record department sent me an edited copy instead.  I have asked for the original copy again and again, but months later  I am still waiting for the original copy.

I still suffer from PSS and symptoms attributed to the cyclizine.  People need to be aware of the side effect of taking cyclizine because evidence showed that cyclizine has not been thoroughly tested on humans.  

Cyclizine Forum Discussion Group’ at http://patient.info/forums.

Global Scriggler.DomainModel.Publication.Visibility
There's more where that came from!